MAUDE Adverse Event Report: LUMENIS LTD. LUMENIS PULSE 120H; HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE

LUMENIS LTD. LUMENIS PULSE 120H; HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE
Model Number LUMENIS PULSE 120H
Medical Device Problem Code Failure of Device to Self-Test (2937)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 21-nov-2021 and installed at the customer's site on (b)(6) 2022.A lumenis service engineer visited the site three (3) days after the reported event and examined the laser system.Upon troubleshooting, the engineer found water level below the minimum line but it is quit common since this was the first time that the system was used since the installation on (b)(6) 2022.In addition the shutter was stuck.The engineer cleared the jam and the system was restored to operation.System meets lumenis specification and is ready for use.A review of historical product complaints shows that the same malfunction of shutter failure has not led to serious injury in the past.A review of system risk files (1124690 rev ak) revealed risk #2.4.2; system failure which have the potential to lead to ineffective treatment which may require prolonged procedure -or- re-operation.The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.Although there was no report of injury associated with this event, the shutter failure led to a cancelled procedure and subsequent awakening of the patient from anesthesia.Lumenis believes that subjecting a patient to another round of anesthesia carries inherent risks, and in an abundance of caution lumenis is reporting this event.The shutter was discarded and will not be returned for analysis; therefore a failure analysis of the complaint device could not be completed.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.34-01-04-00) and per post marketing surveillance procedure (doc no.1005539).
 
Event or Problem Description
A user facility reported that at the beginning of a procedure in which a lumenis pulse 120h laser was being utilized, the system displayed error 58, test failed 152, laser deck - shutter test fail 153, laser deck - shutter not closed.Unable to complete the procedure, the patient was awakened from general anesthesia and the case needed to be rescheduled.No report of patient complications, was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
LUMENIS PULSE 120H
Common Device Name
HOLMIUM (HO:YAG) SURGICAL LASERS AND DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
Manufacturer (Section G)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS   20692
Manufacturer Contact
yoav wimisner
6 hakidma st.
po box 240
yokneam, 20692
IS   20692
MDR Report Key15011061
Report Number3004135191-2022-00017
Device Sequence Number2414096
Product Code GEX
UDI-Device Identifier07290109140513
UDI-Public07290109140513
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLUMENIS PULSE 120H
Device Catalogue NumberGA-0006802
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Initial Report FDA Received Date07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown